MAUDE Adverse Event Report: STRYKER GMBH CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 703586
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "drill bit breakage.Was there any debris reported? were they all removed from the surgical field/patient? some fragments were damaged, but all were recovered.Fragments were found but all have been recovered.How was the event resolved? when using two plates, the plate screws were struck and damaged.The damage has been removed and addressed.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the drill bit is broken as described in the event description.The device inspection revealed the following: the drill bit was returned for evaluation, and it can be confirmed that the drill bit broke apart at the crossover from the cutting flutes to the shaft.The broken fragment was not returned.In the shaft area of the drill proximal to breakage point, excessive stress marks are visible, also the cutting edges look slightly rounded and worn out on both sides of the flutes.During microscopic inspection, the typical view of a forced fracture, with no plastic deformation, a homogenous surface and a shear cavity on one side could be identified.Furthermore, a hardness test according to (b)(6) on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was most likely caused by a mechanical overload and worn-out cutting flutes from previous procedures may have played a certain role as well, since the drill bit was manufactured in the year 2020.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23633146
Report Number0008031020-2025-02098
Device Sequence Number9336741
Product Code HWE
UDI-Device Identifier04546540694089
UDI-Public(01)04546540694089(11)200706(10)K0DDD63
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703586
Device Lot NumberKU120291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age52 YR
Patient SexMale